This is a new one !!!!

Greetings 😘

Well !! I have never heard of this and don't quite believe it 😧😧

Darling Rob has been 'non-compliant' as usual - refusing wound dressings and tablets etc - locked house up with him in it - Sunday pm - wouldn't let me or son in 😒😒 managed to get GP to go round but dogs were on guard - so police went in - eventually into local hospital - diagnosis - HE and ? Wound infection 😑😑😑😑

He was discharged from Kings 2 weeks ago - everything fine !!!!! Now his LFTs are 'deranged' how ??? In 2 weeks ???

Anyone else ever heard of this ???

13 Replies

oldest β€’ newest
  • Sorry you are still going through all this - it is not blooming fair when transplant seems to promise so much more of a positive future.

    What are the medics saying now? - I would imagine his deranged LFT's are down to the non-compliance with meds, if he's not taking those properly then things will definitely be going out of kilter with the liver especially with the high viral load from his hepatitis as well. Plus, the wound infection will have an effect if body is trying to fight that at the same time as being immune suppressed. What a hell of a time!!! :(

    Are the transplant team getting the psychiatrist involved to try and help? It is a vicious circle though I guess, HE means he's ill and it isn't a choice or behaviour he can modify but not taking the meds can (I guess) lead to the bad liver numbers and the HE. If it's a choice thing - like he's giving up and is being resistant himself (without HE) then the psychiatry side of things might be able to help.

    Sorry I can't offer more wisdom, but, do send my thoughts and best wishes.

    Katie xxxx

  • Thank you 😘😘😘 I say he isn't taking meds but his 'tacrolimus' levels were 7 which is perfect ??? I had a print out of his FBC/LFTs from when he left Kings 2 weeks ago and all were within normal parameters apart from a few - from my experience weren't majorly important ? without the others being raised ??? Will have to find it and review πŸ˜“ sounds horrid but I have had enough now πŸ˜“πŸ˜“πŸ˜“πŸ˜“ don't think I can go through all this again πŸ˜”πŸ˜”πŸ˜” he's already rang me twice this morning to say he is leaving 😫😫😫😫

  • Any chance he has a high ammonia reading and its affecting his thinking? Surely he is not acting out? My god how many need a transplant, no one should have one if they are not going to take the meds needed for the new liver, it will fail if you monkey around with the dosages of those meds.

  • i have a friend who got sepcis through a wound on hi leg and he went very odd because it went to his brain lasted a week and hes getting better now

  • Ah thanks xx that sounds better (sort of) did he have any history of liver disease ??? Rob had 'biliary sepsis' few months ago but no signs of HE ???? I was always under the impression that HE was 'liver' related - and as we have been told - liver is fine - I don't get it πŸ˜”πŸ˜”πŸ˜”πŸ˜” Robs HE before transplant was quite severe !!!! I can't see how his LFTs can change so drastically in 2 weeks !!! His meds are 'tacrolimus/omeprazole when needed and painkillers for post op wound' - the painkillers are tramadol and oramorph but he doesn't take them regularly (as he should) so I can't see how they would affect it πŸ˜•πŸ˜• xxxx Hope you are ok 😘😘

  • im fine waiting to see conultant next week at royal surrey hes very good my friend was a drinker for many years but his liver was very good really as i said the sepsis came from a bite he then got very ill and hallucinations but better now he was on tramadol also anyway hope it all gets better ricky

  • I know someome with a transplant almost lost his leg, he got Staff infection from the reef swimming.

  • Hi hon, I'm sorry to hear your having a tough time with Rob today. The only thing I can think of

    Is because he's stopped taking his

    lactulose and rifaximan. That's what I've been on since my last big episode. But I was taking every single dose. They took me off the rifaximan a couple of months ago

    But I still take lactulose twice a day. I know Encephalopathy is a liver disease but it affects the brain as you know right. So taking

    Morphine and Tramadol does not sound like a good idea, as these slow everything down.Hope this helps you a bit. Take care. X

  • Thanks Hun 😘😘😘 as he has a lovely new liver I just can't get my head around why he would need 'rifaxamin and lactulose' again ?? Perhaps I am thinking to Nursey about it πŸ˜†πŸ˜† he doesn't have a high intake of protein - not dehydrated - had endoscopy recently - no portal hypertension or varices - had 3 MRI all fine (apart from the bile duct thingy which is sorted) - they did say bilirubin was high but that could mean it's 20 !!! Cause Dr was Baby doc and didn't know I was nurse so didn't give values !!! I am going to stop worrying now as obviously it can happen - just gutted 😫😫 thought we had got rid of all that - nothing worse than being locked out of your own house with 11 yr old standing in the rain calling 'daddy daddy let us in' and him saying 'go away leave me alone' 😒😒😒😒😒😒 poor lad doesn't want to come home again now 😒

  • Awwe i hope he gets better soon and you and youre son get to have their Daddy back.Stay Strong please and he'll be back to himself soon i hope.

    You are a trooper and dont forget he loves both of you very much.

    He's very poorly remember.

    Take Care.x

  • I am so sorry what you are going through. Wish it to get better soon. Cyber hugs. x

  • This sounds awful I can offer you no advice but you have my sympathy i hope you get it sorted.

  • Hi, sorry to hear of your latest traumatic experience. I have read many of your posts and struggle to reply with words that may help. You really have had a terrible time. I remember my ex partner getting extremely aggressive when taking tramadol but he wasn't a liver patient its just that drug made him paranoid and damn right awful to live with. I am a liver patient and during my time with him when my liver failed twice he showed me no compassion - just aggression and I couldnt get through to him or have a civilised chat. Im not saying tramadol makes everyone have a short fuse.

    There are many factors in your case that make your situation unique and distressing but my thoughts are with you and hope your situation improves. Perhaps my liver failure at the time made him aggressive to me due to my HE etc. I don't know on reflection.

    Best wishes


You may also like...